MAUDE Adverse Event Report: DEPUY MITEK LLC US INTERMEDIARY TUBESET 24PK; SURGICAL IRRIGATION TUBING SET, GENERAL-PURPOSE

DEPUY MITEK LLC US INTERMEDIARY TUBESET 24PK; SURGICAL IRRIGATION TUBING SET, GENERAL-PURPOSE
Model Number 281103
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an arcr (arthroscopic rotator cuff repair) treating rotator cuff tear on (b)(6) 2020, it was observed that the connecting part of the tubing was broken that there was fluid leaking from it.The broken area was cut to complete the procedure with less than 30 minutes of delay.There were no adverse patient consequences reported.No additional information was provided.The device was band new and the first use when the issue occurred.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information received, it was reported that during an arcr (arthroscopic rotator cuff repair) treating rotator cuff tear.Only inflow system was used during the procedure.It was found approximately 30 minutes from the beginning of the procedure that fluid leaked from the tubing.They found that the connecting part of the tubing had broken.They cut the broken area and completed the rest the procedure with the tubing in question less than 30-minute surgical delay.The device was band new and the first use when the issue occurred.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection of the photos, it should be noted that the connecting part was broken.A manufacturing record evaluation was performed for the finished device lot number:[7228], and no nonconformances were identified.The event described could be confirmed as the photos showed evidence of the damage found on the tubing; therefore it was not functioning properly.The possible root cause can be attributed to the heavy use while trying to connect in the connection point.However, it cannot be conclusively affirmed.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
INTERMEDIARY TUBESET 24PK
Common Device Name
SURGICAL IRRIGATION TUBING SET, GENERAL-PURPOSE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11089788
Report Number1221934-2020-04136
Device Sequence Number11653100
Product Code HRX
UDI-Device Identifier10886705015764
UDI-Public10886705015764
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number281103
Device Catalogue Number281103
Device Lot Number7228
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1